Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 8, 2016, 4:51 PM CDT for Custer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 4:51 PM CDT (21:51 UTC)
- Expired
- May 8, 2016, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
733 WWUS83 KLBF 082151 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM CDT SUN MAY 8 2016 NEZ038-082230- CUSTER NE- 451 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER COUNTY UNTIL 530 PM CDT... AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF OCONTO...OR 18 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OCONTO...PRESSEY STATE WILDLIFE MANAGEMENT AREA AND LODI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4105 9971 4105 9996 4129 9986 4123 9956 TIME...MOT...LOC 2151Z 202DEG 18KT 4103 9983 $$ ROBERG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 8, 3:13 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 8, 3:13 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 313 PM CDT SUN MAY 8 2016 SOME CLEARING ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA HAS OCCURRED THIS AFTERNOON AND DEW POINTS REMAIN IN THE LOW TO MID 50S. HOWEVER...THE WARM FRONT IS ANALYZED WELL TO OUR SOUTH...WHICH WILL TAKE THE FOCUS OF LATE AFTERNOON CONVECTION AWAY FROM WESTERN AND CENTRAL NEBRASKA TO AREAS OF KANSAS AND SOUTHEAST NEBRASKA EAST OF THE DRY LINE AND ALONG AND SOUTH OF THE WARM FRONT. HOWEVER...A SECONDARY FOCUS FOR CONVECTION LIES WITH ANOTHER SHORT WAVE ROTATING AROUND THE BASE OF THE UPPER LOW IN SOUTHEASTERN COLORADO. SOME STORMS ARE ALREADY BEGINNING TO FIRE WITH THIS FEATURE AND THESE ARE THE STORMS THAT ARE EXPECTED TO ROTATE NORTHEAST INTO OUR FORECAST AREA LATER THIS AFTERNOON AND TONIGHT. THEY WILL BE ENTERING A RECEPITIVE ENVORONMENT AND MID LEVEL LAPSE RATES LOOK TO REMAIN FAILRY STEEP AND THE SUNSHINE DURING THE DAY WILL ASSIST LOWER AND MID LEVEL INSTABILITY. CAPE AND SHEAR IN THE HAIL GROWTH ZONE LOOKS FAVORABLE FOR HAIL...ESPECIALLY AFTER 22Z SO ANY STORMS THAT ARE ALLOWED TO TAKE OFF LATER THIS AFTERNOON AND EARLY EVENING COULD CONCEVIABLY PRODUCE SOME LARGE HAIL. HEADING INTO THE OVERNIGHT HOURS...RAIN WILL BECOME MORE WIDESPREAD AS STORMS CONGEAL INTO CLUSTERS ONCE THE SHORTWAVE LIFTS INTO CENTRAL NEBRASKA. WHILE A NON-ZERO CHANCE OF RAIN EXISTS ACROSS THE ENTIRE FORECAST AREA...THE BEST CHANCE FOR MEASURABLE AND AT TIMES HEAVY RAIN WILL BE EAST OF A LINE FROM NORTH PLATTE TO VALENTINE. THE WAVE WILL EVENTUALLY CLOSE OFF INTO AN UPPER LOW BY MONDAY AFTERNOON OVER SOUTH DAKOTA...SLOWING THE PROGRESSION OF ANY SHOWERS TRYING TO MOVE OUT OF THE AREA FROM OVERNIGHT...ESPECIALLY NORTH OF THE INTERSTATE. THE UPPER LOW WILL MOVE LITTLE THROUGH THE DAY INTO MONDAY NIGHT AS ANOTHER UPPER LOW IN WYOMING FUJIWHARAS ITS WAY AROUND THE BASE OF THE NORTH DAKOTA LOW DURING THE DAY ON MONDAY. THIS SHOULD KEEP OUR HEIGHTS LOW AND OUR WEATHER SHOWERY AND UNSETTLED FOR MUCH OF THE DAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 313 PM CDT SUN MAY 8 2016 MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW ACROSS THE ROCKIES MOVES SLOWLY EAST TOWARD NRN NEB TONIGHT AND MONDAY. A SECOND UPPER LOW ACROSS SRN ALBERTA WILL MOVE INTO THE NRN HIGH PLAINS AND ABSORB THE FIRST DISTURBANCE BY TUESDAY MORNING. THE NEW UPPER LOW WILL DRIFT THROUGH THE DAKOTAS TUESDAY AND PULL COLD AIR INTO THE FCST AREA WEDNESDAY. A STRONG PUSH OF COLD AIR TUESDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SWRN AND NCNTL NEB. OTHERWISE RAIN CHANCES ARE ISOLATED TUESDAY AND WEDNESDAY AND DIURNALLY DRIVEN. TEMPERATURES TUESDAY RISE INTO THE 60S TO NEAR 70 WITH WEAK WARMING. HIGHS WEDNESDAY REMAIN IN THE UPPER 50S TO MID 60S. COLD AIR ALOFT MAY STEEPEN LAPSE RATES FOR AFTN SHOWERS ACROSS NRN NEB. FROST IS POSSIBLE WEDNESDAY MORNING ACROSS THE WRN SANDHILLS AND ERN PANHANDLE WITH LOWS IN THE MID 30S. OTHERWISE 40S ARE EXPECTED TUESDAY AND WEDNESDAY MORNING. WEDNESDAY NIGHT THROUGH SUNDAY...THE UPPER LOW ACROSS THE DAKOTAS WILL PULL CANADIAN AIR INTO THE FCST AREA FRIDAY THROUGH SUNDAY. HEIGHTS ALOFT INDICATE NORTHWEST FLOW BUT THE AIR APPEARS TO BE TOO COOL FOR TSTM DEVELOPMENT...K INDICES ARE LESS THAN 30C. THE GFS20 AND ECM ARE SIGNALING MID LEVEL FRONTOGENESIS SUPPORTING A CHANCE OF SHOWERS SATURDAY AND SUNDAY. THERE IS A CHANCE OF SHOWERS WITH THE REINFORCING COLD FRONT FRIDAY NIGHT. TEMPERATURES REMAIN COOL WITH HIGHS MOSTLY IN THE 50S AND 60S. LOWS FALL INTO THE 30S AND 40S WITH FROST POSSIBLE THURSDAY MORNING ACROSS WRN NEB. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY) ISSUED AT 1240 PM CDT SUN MAY 8 2016 FOR THE KLBF TERMINAL...AFTER CLOUDY SKIES THIS MORNING...SOME LIMITED CLEARING WILL OCCUR THIS AFTERNOON. BY EVENING THUNDERSTORMS WILL DEVELOP AND MOVE INTO SOUTHWESTERN NEBRASKA. CIGS WILL MAINLY BE VFR TODAY THROUGH THIS EVENING WITH MVFR CIGS EXPECTED OVERNIGHT TONIGHT. IN ADDITION...THERE WILL BE A THREAT FOR FOG AND OCCASIONAL SPRINKLES TOWARD DAYBREAK MONDAY MORNING. VISBYS MAY FALL TO AROUND 2SM BY 12Z MONDAY. FOR THE KVTN TERMINAL...EXPECT MORE OVERCAST CONDITIONS TODAY WITH CIGS RANGING FROM 2500 TO 5000 FT AGL. CIGS WILL LOWER TO 1000 TO 2500 FT AGL BY EVENING AND REMAIN THERE OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY AFTER 02Z MONDAY WITH SHOWERS EXPECTED OVERNIGHT AND INTO THE MORNING. && .HYDROLOGY... ISSUED AT 313 PM CDT SUN MAY 8 2016 ...FLOOD WARNING CONTINUES FOR THE NORTH PLATTE AT LEWELLEN... ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER OVER THE NEXT SEVERAL DAYS. ALONG THE NORTH PLATTE RIVER...BASED ON FLOWS UPSTREAM IN WYOMING AND THE WESTERN NEBRASKA PANHANDLE...INDICATIONS ARE THAT RIVER LEVELS WILL CONTINUE TO RISE FOR LISCO AND LEWELLEN THROUGH THE END OF THE WEEK. CURRENTLY...THE RIVER STAGE AT LEWELLEN IS 8.1 FEET ...WHICH IS 0.6 FEET ABOVE THE FLOOD STAGE OF 7.5 FEET. THIS STAGE IS EXPECTED TO GO TO 8.3 FEET TOWARD THE MIDDLE OF THIS WEEK. MODERATE FLOOD STAGE IS 8.5 FEET. THE NORTH PLATTE RIVER AT LISCO IS CURRENTLY AT 3.49 FEET AND THE LATEST FORECAST IS FOR IT TO RISE TO 4.8 FEET BY THE END OF THE WEEK. FLOOD STAGE IS 4.0 FEET AND MODERATE FLOOD STAGE IS AT 5.0 FEET. IF THE CURRENT FORECAST HOLDS THEN IT COULD REACH FLOOD STAGE BY WEDNESDAY. GIVEN THE UNCERTAINTY AND RECENT CHANGES IN THE FORECAST...A HYROLOGIC OUTLOOK WAS ISSUED BUT THAT MAY BE REPLACED BY A FLOOD WATCH IF FORECAST CERTAINTY INCREASES. ALONG THE SOUTH PLATTE RIVER...RIVER LEVELS WILL REMAIN ELEVATED THIS WEEK AND MAY APPROACH MINOR FLOOD STAGE AT ROSCOE BY THE END OF THE WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ALLEN LONG TERM...CDC AVIATION...ALLEN HYDROLOGY...ALLEN
Hazardous weather outlook, May 8, 10:52 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1052 AM CDT SUN MAY 8 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-091600- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1052 AM CDT SUN MAY 8 2016 /952 AM MDT SUN MAY 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL IMPACT WESTERN AND NORTH CENTRAL NEBRASKA LATER THIS AFTERNOON AND TONIGHT. AT THIS TIME...THERE IS A RISK FOR SEVERE STORMS GENERALLY SOUTH AND EAST OF A LINE FROM CURTIS TO ANSLEY. LARGE HAIL WILL BE THE MAIN SEVERE THREAT. OVERNIGHT...HEAVY RAIN WILL BE A THREAT... ESPECIALLY EAST OF A LINE FROM NORTH PLATTE TO VALENTINE. RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER...WILL REMAIN ELEVATED. MINOR FLOODING WILL OCCUR ALONG THE NORTH PLATTE RIVER NEAR LEWELLEN AS IT IS CONTINUES TO SLOWLY RISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. HIGH RIVER LEVELS WILL CONTINUE OVER THE NEXT SEVERAL DAYS ALONG THE SOUTH PLATTE RIVER...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. MINOR FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE NORTH PLATTE RIVER AT LEWELLEN...AND MAY BEGIN REACH MINOR FLOOD STAGE AT LISCO LATE IN THE WEEK. RIVER LEVELS ALONG THE SOUTH PLATTE MAY APPROACH MINOR FLOOD STAGE AT ROSCOE TOWARD THE END OF THE WEEK AS WELL BUT THEY ARE NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, May 8, 4:40 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 PM CDT SUN MAY 8 2016
NEZ071-082215-
FRONTIER NE-
440 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER COUNTY UNTIL 515
PM CDT...
AT 440 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR 22 MILES SOUTHEAST
OF CURTIS...MOVING NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUSTIS...MEDICINE CREEK RESERVOIR STATE RECREATION AREA AND ORAFINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4069 10026 4069 9998 4044 9998 4043 10009
4035 10010 4035 10027
TIME...MOT...LOC 2140Z 184DEG 31KT 4044 10016
SNIVELYLocal storm report, May 8, 4:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 13 SE STOCKVILLE 40.40N 100.21W
05/08/2016 M1.00 INCH FRONTIER NE TRAINED SPOTTER
REPORT RELAYED VIA NWS HASTINGS
&&
SNIVELYSpecial weather statement, May 8, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM CDT SUN MAY 8 2016 NEZ038-082230- CUSTER NE- 451 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER COUNTY UNTIL 530 PM CDT... AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF OCONTO...OR 18 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OCONTO...PRESSEY STATE WILDLIFE MANAGEMENT AREA AND LODI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4105 9971 4105 9996 4129 9986 4123 9956 TIME...MOT...LOC 2151Z 202DEG 18KT 4103 9983 ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:58 PM CDT | Special Weather Statement | LBF | Lincoln | 32 min |
| May 7, 8:04 PM CDT | Tornado Warning | LBF | Chase | 26 min |
| May 7, 8:27 PM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 7, 8:40 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| May 7, 9:46 PM CDT | Special Weather Statement | LBF | McPherson | 44 min |
| May 8, 12:44 AM CDT | Special Weather Statement | LBF | Logan | 46 min |
| May 8, 4:40 PM CDT | Special Weather Statement | LBF | Frontier | 35 min |
| May 8, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 28 min |
| May 8, 5:06 PM CDT | Special Weather Statement | LBF | Custer | 24 min |
| May 8, 5:19 PM CDT | Special Weather Statement | LBF | Custer | 41 min |
| May 8, 5:52 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| May 8, 6:01 PM CDT | Special Weather Statement | LBF | Custer | 29 min |
| May 8, 6:08 PM CDT | Special Weather Statement | LBF | Logan | 22 min |
| May 8, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 37 min |
| May 8, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 31 min |
| May 8, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 8, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 27 min |
| May 8, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 23 min |
| May 8, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 33 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.